I was taking sertraline 100mg for a month and then

Patient

Q: I was taking sertraline 100mg for a month and then I stopped taking it for a couple of months and I just started up again the same dosage. I've been taking 100mg for a couple of days now and I feel like I have no care in the world and I have some panic attacks and I just think about what's going on in my life. I just want to know if it's the medication or am I going crazy?!

Doctor

A:   Hello,
Thank you for your medical query at AskTheDoctor.com
I can understand your concern.

You were on Sertraline previously, following which you stopped taking it for 2 months, and now you have resumed it once again.
Most SSRIs are well tolerated, however, sometimes they act by increasing the panic attacks and cause further depression. Especially if the schedule is slightly irregular this kind of thoughts may arise. The other side effects commonly reported are:
drowsiness, dizziness, fatigue,
mild nausea, stomach pain, diarrhea or constipation,
dry mouth,
loss of appetite, and loss of weight,
sleep problems (insomnia )
decreased sex drive, impotence, or difficulty having an orgasm.
Further depression and panic attacks.

I will advise you to consult your physician immediately and inform him about the side effects. He may recommend increasing the alprazolam dosage initially from 0.25 to 0.5 mg and see if the panic attacks subside. If they still do not subside, an alternative SSRI or other drugs can be thought off. But it's important you change the dose of Alprazolam, which is known to reduce such panic attacks.

Hope this was helpful,
Feel free to discuss further,
Regards.

Related Q&A

Q: Ive taken approx 30 of my wifes 10/325 hydrocodone in 3-4 weeks for a bad tooth. I am now changing jobs and will have...

Q: Hi there I tried opiates a couple of times recently and a couple of hours after taking them I went to lie in bed and...

Q: Hi, i have taken loads of of overdoses of parocetomol in my past, and use to get treated for it. Now if i take one i ...

Q: Hello, I have been suffering from chronic stomach infection. For treating this, my doctor had prescribed a 7 day cou...

Q: Is it safe to take cialis with coveram 5/5? I am using coveram 5/5 to treat hypertension, I also suffer from ED, is i...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews